Colorado, 2008

Damaging Wind in Colorado, July 1, 2008

July 1, 2008 · NWS GLD · 1 event in 1 county or zone

Thunderstorms developed during the late afternoon hours across Colorado and extreme northwest Kansas producing isolated severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Thunderstorms developed during the late afternoon hours across Colorado and extreme northwest Kansas producing isolated severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 4:37 PM MST, 7 minutes earlier.

Area forecast discussion, Jul 1, 4:37 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT TUE JUL 1 2008

.DISCUSSION...
257 PM MDT TUE JUL 1 2008

HAVE DONE VERY LITTLE TO CHANGE THE FORECAST FROM HE PREVIOUS ISSUANCE.

VERY WARM TEMPERATURES TODAY WILL BE MODERATED SOMEWHAT ON
WEDNESDAY AND WILL COOL EVEN FURTHER ON THURSDAY FOLLOWING A COLD
FRONT THAT MOVES THROUGH THE REGION TOMORROW EVENING. IN ADDITION
TO THE SOMEWHAT COOLER TEMPERATURES THERE WILL BE A CHANCE OF
THUNDERSTORMS FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT AS A
SERIES OF SHORT WAVE TROUGHS MOVES THROUGH THE NORTHWEST FLOW
ALOFT OVER THE TRI-STATE REGION. THE UPPER RIDGE WILL REMAIN
MAINLY IN PLACE OVER THE ROCKIES THROUGH SATURDAY BEFORE AN
INCOMING TROUGH MOVES INTO THE PACIFIC NORTHWEST SATURDAY NIGHT.
THIS TROUGH MOVES EAST OF THE ROCKIES BY SUNDAY NIGHT WITH ANOTHER
POSSIBILITY OF THUNDERSTORMS AGAIN SUNDAY AND MONDAY NIGHT.

LOCKHART
&&

.AVIATION...
536 PM MDT TUE JUL 1 2008

FOR THE 00Z TAFS... VFR CONDITIONS LAST THROUGHOUT THE 24 HOUR
PERIOD. KGLD WILL EXPERIENCE GUSTY WINDS ASSOCIATED WITH OUTFLOW
BOUNDERIES OF STORMS CURRENTLY IN EASTERN COLORADO. GUSTS UP TO 35
KNOTS CAN BE EXPECTED AND LAST UNTIL AROUND 02Z. THE MAIN THREAT
WITH THESE STORMS WILL BE WIND...WITH LITTLE TO NO PRECIPITATION
EXPECTED. BOTH SITES WILL SEE THE WINDS SHIFT TO THE NORTH BY
MID-DAY AS A COLD FRONT ENTERS THE REGION.

KJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 1, 9:16 AM MST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1016 AM MDT TUE JUL 1 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1016 AM MDT TUE JUL 1 2008 /1116 AM CDT TUE JUL 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED HIGH-BASED THUNDERSTORM WILL BE POSSIBLE ALONG A
TROUGH OF LOW PRESSURE NEAR THE KANSAS AND COLORADO STATE LINE
AFTER 3 PM MDT. GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING WILL BE
POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

A FEW THUNDERSTORMS MAY LINGER INTO THE EVENING HOURS...HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND
WEDNESDAY NIGHT AS A COLD FRONT MOVES OVER THE REGION. SOME OF
THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Goodland radar (KGLD), 68 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
July 1, 4:44 PM MST
Where
Yuma County, Beecher Is
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.880, -102.130

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101215.